Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 54, NWS Springfield, MO

May 5, 2017Laclede County, Missouri

NWS Springfield, MO issued this river flood warning at May 5, 2017, 8:59 AM CDT for Laclede County, Missouri. It took effect at May 5, 2017, 1:00 PM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2017, 8:59 AM CDT (13:59 UTC)
In effect from
May 5, 2017, 1:00 PM CDT
Expired
May 6, 2017, 1:00 PM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Laclede County, MO

The radar

The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River near Hazelgreen (HZLM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

636 
WGUS43 KSGF 051359
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
859 AM CDT Fri May 5 2017

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Gasconade River at Hazelgreen affecting Laclede County.
   
.Recent heavy rainfall will cause river levels to rise above flood
stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC105-060159-
/O.NEW.KSGF.FL.W.0054.170505T1800Z-170506T1800Z/
/HZLM7.1.ER.170505T1800Z.170505T1800Z.170505T1800Z.NO/
859 AM CDT Fri May 5 2017

For the Gasconade River at Hazelgreen.    ...For the Gasconade River 
at Hazelgreen...
* At  8:15 AM Friday The stage was 20.1 feet. 
* Flood stage is 21.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and 
  mainly affects low lying areas along the river. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Hazelgreen       21  20.1 Fri 08 AM  15.5  10.6   8.4


&&


LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
      3761 9246                       
 

$$

Frye
1 follow-up statement
632 
WGUS83 KSGF 051909
FLSSGF
Flood Statement
National Weather Service Springfield MO
209 PM CDT Fri May 5 2017



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Gasconade River at Hazelgreen affecting Laclede County
  
 ...The Flood Warning continues for the following rivers in 
Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  Gasconade River at Jerome affecting Phelps County 
  Little Osage River near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
  Sac River near Caplinger Mills affecting Cedar County 
   
.Heavy rainfall from earlier this week will continue to keep streams
elevated above flood stage. Details for each location are included
below.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-061009-
/O.CON.KSGF.FL.W.0040.000000T0000Z-170507T0400Z/
/BIGM7.3.ER.170429T1714Z.170430T1215Z.170506T2200Z.NR/
209 PM CDT Fri May 5 2017

...For the The Big Piney below Fort Leonard Wood East Gate...
* At  1:00 PM Friday The stage was 15.1 feet. 
* Flood stage is 8.0 feet. 
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 15.0 feet...Moderate flood stage. Water at the lower TA 
  250 Training Ground is three feet deep.

&&


               FLOOD  OBSERVED           FORECAST 7 AM
LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8  15.1 Fri 01 PM    9.4   7.2   6.3


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC013-217-061009-
/O.CON.KSGF.FL.W.0039.000000T0000Z-170511T0200Z/
/SCZM7.2.ER.170430T0455Z.170505T1715Z.170510T0200Z.NO/
209 PM CDT Fri May 5 2017

...For the The Osage River near Schell City...
* At  1:45 PM Friday The stage was 38.0 feet. 
* Flood stage is 30.0 feet. 
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river is near crest today and will continue fall to below flood
  stage by Tuesday before midnight.

&&


               FLOOD  OBSERVED           FORECAST 7AM
LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Osage River Basin
  Schell City      30  38.0 Fri 02 PM  38.0  37.0  34.2


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416



$$

MOC161-061009-
/O.CON.KSGF.FL.W.0042.000000T0000Z-170508T1056Z/
/JRMM7.3.ER.170429T2242Z.170501T0945Z.170507T1056Z.NR/
209 PM CDT Fri May 5 2017

...For the The Gasconade River at Jerome...
* At 12:45 PM Friday The stage was 19.4 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.1 feet by 
  tomorrow morning.  The river will fall below flood stage Sunday 
  morning.
* Impact...At 20.5 feet...Flood waters begin to impact the steel 
  residential fence line at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM
LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Jerome           15  19.4 Fri 01 PM  21.1  14.7  10.9


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202


$$

MOC105-051939-
/O.CAN.KSGF.FL.W.0054.000000T0000Z-170506T1800Z/
/HZLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
209 PM CDT Fri May 5 2017

The Flood Warning has been cancelled for The Gasconade River at 
Hazelgreen.
* At  1:15 PM Friday The stage was 20.3 feet. 
* Flood stage is 21.0 feet. 
* Forecast...The river crested below flood stage at 20.6 feet. The 
  river will fall to 14.9 feet by .
* Impact...At 21.0 feet...Minor flooding begins at the gage site and 
  mainly affects low lying areas along the river. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Hazelgreen       21  20.3 Fri 01 PM  14.9   9.5   7.9


&&


LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
      3761 9246                       
 

$$

MOC217-061008-
/O.CON.KSGF.FL.W.0037.000000T0000Z-170508T0740Z/
/HTNM7.3.ER.170429T1733Z.170505T1800Z.170507T0740Z.NR/
209 PM CDT Fri May 5 2017

...For the The Little Osage River near Horton...
* At  1:30 PM Friday The stage was 44.9 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* Impact: Low lying areas near the river remain flooded.
&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  44.9 Fri 01 PM  43.6  39.7  33.9


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-061008-
/O.CON.KSGF.FL.W.0027.000000T0000Z-170508T0251Z/
/NVDM7.2.ER.170426T2130Z.170501T2000Z.170507T0251Z.UU/
209 PM CDT Fri May 5 2017

...For the The Marmaton River near Nevada...
* At  1:45 PM Friday The stage was 25.1 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is near crest and will remain at this level
  through the afternoon before falling during the evening. 
* Impact...At 25 feet...Flood waters affect the county roads near and
west of the gage site. 

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Marmaton River Basin
  Nevada           20  25.1 Fri 02 PM  24.3  16.5   9.7


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC039-061008-
/O.CON.KSGF.FL.W.0035.000000T0000Z-170508T0448Z/
/CMZM7.3.ER.170429T1936Z.170430T2200Z.170507T0448Z.NO/
209 PM CDT Fri May 5 2017

...For the The Sac River near Caplinger Mills...
 * At  1:45 PM Friday The stage was 18.8 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.9 feet by this
  evening.  
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach 
  approximately three feet in depth at the Caplinger Mills 
  Campground.

&&


               FLOOD  OBSERVED           FORECAST 7AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Sac River Basin
  Caplinger Mills  16  18.8 Fri 02 PM  17.9  15.7  15.1


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 5:15 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 5, 5:15 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
515 AM CDT Fri May 5 2017

...12z Aviation Forecast Update...

.SHORT TERM...(Today and tonight)
Issued at 211 AM CDT Fri May 5 2017

A few clouds linger over the eastern Ozarks this morning but the
good news is the last of the rain has finally exited the area.
High pressure will continue to move in to the region. Northerly winds
will be a little breezy today with a few gusts up to 30 mph
possible. High temperatures will climb into the upper 60s to
around 70. The weather story for today and the weekend will be
sunshine for everyone and dry weather!

.LONG TERM...(Saturday through Thursday)
Issued at 211 AM CDT Fri May 5 2017

Upper level ridging will take place over the Central U.S.
including the Missouri Ozarks this weekend. Winds will relax and
there will be plenty of sunshine. A weak backdoor frontal boundary
will skirt by our eastern Ozarks areas on Saturday afternoon but
no weather or impacts will come from it. High temperatures this
weekend will be fantastic in the middle to upper 70s.

Southerly winds return by Monday and a boost in temperatures for
early next week with highs back in the lower 80s. A weak mid level
impulse disturbance will just miss the area to the northeast
Monday afternoon. There could be a very low chance of a spotty
shower over the far eastern areas but it should not amount to
much.

The next weather system to watch will be a bigger storm system
developing over the southwestern U.S. by midweek and moving out
into the Central and Southern Plains on Wednesday. This system
will start bringing shower and storm chances to the area
Wednesday night into Thursday. This upper level storm system will
move right over the region on Thursday with cooler weather and
widespread rain. The weather pattern looks cooler with off and on
showers for the end of next week with a deep trough developing
over the Midwest.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 507 AM CDT Fri May 5 2017

VFR conditions will prevail through the next 24 hours across the
Missouri Ozarks. Mostly clear skies today through tomorrow.
Northerly winds will be breezy with some gusts up to 20 knots by
midday and this afternoon. Winds will relax by sunset this
evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Griffin
Hazardous weather outlook, May 5, 2:18 AM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
218 AM CDT Fri May 5 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060730-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
218 AM CDT Fri May 5 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Flooding risk.
  Limited Non thunderstorm wind risk.

DISCUSSION...

Residual flooding of main stem rivers will continue to occur
through the end of this week from the recent heavy rains.

Northerly winds may gusts up to 30 mph today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Residual flooding of main stem rivers may persist into Saturday.

Thunderstorm chances return by the middle or end of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Griffin

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.